MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/not provided.Sex/gender: unknown/not provided.If implanted, if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the trailing haptic of an intraocular lens (model pcb00 17.0 diopter) was amputated during insertion into the patient's left eye (os).The lens was cut in two pieces and was removed.The incision was enlarged and sutures were required.There was no patient injury reported.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on: 3/16/2020.Device evaluation: the pcb00 device observed with the plunger in completely advanced position and locked.No damages were identified.There was no lens observed inside the pcb00 device neither it was received.The complaint could not be verified.A product quality deficiency was not identified.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specifications.The functional tests were also reviewed and no deviations were reported.A search in complaint system revealed that one other complaint has been received for this production order number.Investigation was reviewed and is related to this complaint since was coded as haptic detached.Investigation was concluded as operational problem and product met manufacturing released criteria.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa (b)(4).

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9879415
Report Number2648035-2020-00274
Device Sequence Number11490556
Product Code HQL
UDI-Device Identifier05050474558205
UDI-Public(01)05050474558205(17)220924
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer03/31/2020
10/25/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date04/14/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005